Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 159, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2016, 3:10 PM CDT for Morehouse Parish, Richland Parish, West Carroll Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2016, 3:10 PM CDT (20:10 UTC)
- Expired
- Mar 18, 2016, 3:47 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 166 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 1:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
785
WUUS54 KJAN 182010
SVRJAN
LAC067-083-123-182100-
/O.NEW.KJAN.SV.W.0159.160318T2010Z-160318T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT FRI MAR 18 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WEST CARROLL PARISH IN NORTHEASTERN LOUISIANA...
NORTHERN RICHLAND PARISH IN NORTHEASTERN LOUISIANA...
SOUTH CENTRAL MOREHOUSE PARISH IN NORTHEASTERN LOUISIANA...
* UNTIL 400 PM CDT
* AT 310 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR START...
MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. AT 255 PM...PING PONG SIZE HAIL WAS
REPORTED IN MONROE.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
RAYVILLE...START...DELHI...WARDEN...HOLLY RIDGE...EPPS AND OAK
RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3245 9194 3249 9193 3252 9190 3255 9192
3258 9192 3260 9193 3262 9192 3268 9146
3254 9146 3253 9147 3249 9149 3243 9147
3244 9148 3243 9149 3243 9196
TIME...MOT...LOC 2010Z 264DEG 29KT 3253 9191
HAIL...1.00IN
WIND...<50MPH
$$
DL3 follow-up statements
003
WWUS54 KJAN 182027
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT FRI MAR 18 2016
LAC067-182037-
/O.CAN.KJAN.SV.W.0159.000000T0000Z-160318T2100Z/
MOREHOUSE LA-
327 PM CDT FRI MAR 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOREHOUSE PARISH
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN LOUISIANA.
LAT...LON 3256 9178 3256 9174 3257 9174 3265 9146
3254 9146 3253 9147 3249 9149 3244 9148
3247 9179
TIME...MOT...LOC 2027Z 266DEG 29KT 3253 9174
$$
LAC083-123-182100-
/O.CON.KJAN.SV.W.0159.000000T0000Z-160318T2100Z/
WEST CARROLL LA-RICHLAND LA-
327 PM CDT FRI MAR 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTH CENTRAL WEST CARROLL AND NORTHEASTERN RICHLAND PARISHES...
AT 327 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAYVILLE...
MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
RAYVILLE...DELHI...WARDEN...HOLLY RIDGE AND EPPS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3256 9178 3256 9174 3257 9174 3265 9146
3254 9146 3253 9147 3249 9149 3244 9148
3247 9179
TIME...MOT...LOC 2027Z 266DEG 29KT 3253 9174
HAIL...1.00IN
WIND...<50MPH
$$
DL945
WWUS54 KJAN 182041
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT FRI MAR 18 2016
LAC083-123-182100-
/O.CON.KJAN.SV.W.0159.000000T0000Z-160318T2100Z/
WEST CARROLL LA-RICHLAND LA-
341 PM CDT FRI MAR 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTH CENTRAL WEST CARROLL AND NORTHEASTERN RICHLAND PARISHES...
AT 341 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOLLY RIDGE...
OR 10 MILES EAST OF RAYVILLE...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
DELHI...WARDEN...HOLLY RIDGE AND EPPS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3260 9163 3265 9146 3254 9146 3253 9147
3249 9149 3244 9148 3247 9166
TIME...MOT...LOC 2041Z 267DEG 29KT 3252 9159
HAIL...1.00IN
WIND...<50MPH
$$
DL972
WWUS54 KJAN 182047
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT FRI MAR 18 2016
LAC083-123-182057-
/O.CAN.KJAN.SV.W.0159.000000T0000Z-160318T2100Z/
WEST CARROLL LA-RICHLAND LA-
347 PM CDT FRI MAR 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WEST CARROLL AND
NORTHEASTERN RICHLAND PARISHES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN LOUISIANA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON.
LAT...LON 3260 9163 3265 9146 3254 9146 3253 9147
3249 9149 3244 9148 3247 9166
TIME...MOT...LOC 2046Z 264DEG 29KT 3253 9153
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:45 AM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Mar 18, 9:45 AM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 945 AM CDT FRI MAR 18 2016 .UPDATE...SUBTROPICAL JET WAS PUSHING STRONG WESTERLY FLOW OVER THE REGION AT LATE MORNING. ANOTHER SHORT WAVE WILL PUSH ACROSS THE REGION AS THE STALLED BOUNDARY OVER SOUTHEAST MS MAKES ITS WAY TO THE NORTH. CONDITIONS ARE CONDUCIVE FOR SOME SEVERE STORMS ACROSS THE REGION MAINLY SOUTHWEST OF A GWO-MEI LINE. ALREADY HAVE PUT OUT A FEW WARNINGS DUE TO HAIL SPLITTING CELLS IN THE DELTA REGION. THIS WAS PICKED UP WELL BY ONE SHORT TERM CONVECTIVE MODE MODELS. SO AT THIS TIME THE CURRENT FORECAST LOOKS TO BE ON TRACK. HIGHS FOR THIS AFTERNOON WILL BE FROM THE UPPER 60S NORTH TO THE MIDDLE 70S SOUTH./17/ ./PREVIOUS DISCUSSION...427 AM CDT FRI MAR 18 2016 .SHORT TERM...TODAY AND TONIGHT...IMPRESSIVE LIGHT SHOW OUTSIDE DURING THE PAST HOUR AS PROLIFIC LIGHTNING FROM PASSING STORMS ILLUMINATED THE NIGHT SKY. THESE STORMS OVER THE NORTHERN AND CENTRAL SECTIONS ARE THE LATEST BATCH IN A SERIES THAT HAVE COME THROUGH THE AREA SINCE YESTERDAY. THE CULPRIT CONTINUES TO BE ISENTROPIC FORCING OVER THE TOP OF THE STALLED FRONTAL BOUNDARY ON THE COAST. THAT COUPLED WITH STEEP MID LEVEL LAPSE RATES WITH VERTICAL TOTALS NEAR 30 HAS ALLOWED SOME RATHER ROBUST STORMS TO DEVELOP. WHILE THE ISENTROPIC ASCENT WILL DECREASE A BIT THIS MORNING...THE BOUNDARY WILL BEGIN MOVING NORTHWARD BY NOON WITH NEAR 70 DEWPOINTS AND CAPES FROM 1500-2500 J/KG INVADING SOUTHERN AREAS THIS AFTERNOON. THESE VALUES WITH DEEP LAYER SHEAR ABOVE 50 KNOTS MAY BE SUFFICIENT FOR SOME SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. WHILE THE BOUNDARY WILL CONTINUE TO LIFT NORTHWARD DURING THE EARLY EVENING...IT WILL QUICKLY BE OVERCOME BY SOUTHWARD MOVING COOL AIR PUSH ASSOCIATED WITH A DECENT MID LEVEL WAVE MOVING THROUGH THE MID MS VALLEY. THIS WILL SWEEP THE INCLEMENT WEATHER OUT OF THE AREA OVERNIGHT./26/ .LONG TERM...SATURDAY THROUGH NEXT THURSDAY...THE PREVIOUSLY- MENTIONED COLD FRONT LOOKS TO ADVANCE SOUTHEAST THROUGH THE REST OF THE REGION SATURDAY MORNING. SOME SHOWERS (AND MAYBE A STRAY RUMBLE OF THUNDER) COULD LINGER IN MAINLY SOUTHERN AND EASTERN PORTIONS OF MISSISSIPPI DURING THE MID-MORNING...BUT THE CHANCES OF DRY WEATHER ACROSS THE ARKLAMISS WILL BE GOOD BY AFTERNOON. DESPITE THE DRYING CONDITIONS MAY NOT BE TERRIBLY PLEASANT AS SOMEWHAT LIMITED SUNSHINE...OCCASIONALLY GUSTY NORTHWEST WINDS...AND STRONG COLD AIR ADVECTION PRODUCE AFTERNOON WIND CHILLS MOSTLY IN THE 50S. CLOUDS SHOULD CLEAR SATURDAY NIGHT BUT NORTH WINDS WILL BE SLOW TO SUBSIDE AS CHILLY LOW LEVEL HIGH PRESSURE CONTINUES TO ADVANCE TOWARD THE LOWER MS VALLEY. THE PERSISTENT WINDS WILL THWART GOOD RADIATIONAL COOLING AND SHOULD PREVENT FROST...DESPITE LOWS DIPPING DOWN INTO THE MID TO UPPER 30S IN MANY CENTRAL AND NORTHERN ZONES. A CLIPPER DISTURBANCE BRUSHING THE REGION ON SUNDAY WILL ONLY HELP REINFORCE THE CHILLY AIR MASS OVER THE FORECAST AREA ALTHOUGH SUNSHINE WILL BE A LITTLE MORE PLENTIFUL IN COMPARISON TO SATURDAY. HIGHS MAY ONCE AGAIN FAIL TO HIT 60 DEGREES IN SOME SPOTS...WHICH IS SOME 10 TO 15 DEGREES BELOW NORMAL FOR THE DATE. THE IMPACT OF THE COLD SPRING REGIME WILL REACH ITS CLIMAX ON SUNDAY NIGHT WHEN WINDS DIE DOWN UNDER CLEAR SKIES...ALLOWING GOOD RADIATIONAL COOLING TO BRING LOWS BY MONDAY MORNING TO A RANGE OF 30 TO 35 DEGREES. AT LEAST PATCHY FROST WILL BE POSSIBLE IN ALL AREAS...BUT CONFIDENCE IN WIDESPREAD AND POTENTIALLY THICK FROST IS BEST IN EASTERN MS WHERE CONFIDENCE OF MINIMUMS AT OR JUST BELOW FREEZING IS ALSO BEST. DUE TO EARLY START TO THIS GROWING SEASON...THIS FROST/FREEZE COULD BE POTENTIALLY IMPACTFUL AND THUS WARRANTS MENTION IN THE HWO/GRAPHICS. GRADUAL AIR MASS MODERATION WILL START DURING THE DAY MONDAY UNDER CLEAR SKIES...BUT LOWS MONDAY NIGHT COULD STILL DIP DOWN INTO THE UPPER 30S IN AT LEAST EASTERN MS ZONES. BUT LOW LEVEL SOUTHERLY FLOW WILL BUILD LATER ON TUESDAY AND WILL WORK ITS MAGIC AND HASTEN THE WARMING TREND THROUGH THE MIDDLE OF NEXT WEEK. MODELS STILL DEPICT POTENTIAL FOR SHOWERS AND STORMS LATE NEXT WEEK AS A POTENT DISTURBANCE SWINGS OUT OF THE PLAINS...BUT IT DOES APPEAR MODEL CONSENSUS IS A BIT LATER WITH THE TIMING. SINCE THE MAIN IMPACT IS BEYOND THE OFFICIAL FORECAST PERIOD WE WILL CERTAINLY REFRAIN FROM MENTIONING IT IN THE HWO...BUT THIS SYSTEM/S EVOLUTION IN THE MODEL WORLD WILL OF COURSE BE MONITORED CLOSELY OVER THE NEXT SEVERAL DAYS. /BB/ && .AVIATION...MVFR CIGS WILL PREVAIL THROUGH THE PERIOD. VCTS WILL CONTINUE THROUGH THE PERIOD AS WELL AS A FRONTAL BOUNDARY MOVES THROUGH THE AREA TONIGHT. TAF SITES THAT EXPERIENCE TS WILL BRIEFLY FALL TO IFR CIGS/VSBYS AS WINDS BECOME GUSTY./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 54 58 38 / 75 58 28 3 MERIDIAN 71 56 63 38 / 80 68 44 4 VICKSBURG 74 54 59 40 / 66 50 22 2 HATTIESBURG 75 61 66 40 / 82 71 58 8 NATCHEZ 75 54 58 40 / 75 63 30 3 GREENVILLE 68 49 58 38 / 45 48 14 5 GREENWOOD 70 50 58 36 / 51 47 16 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/26/BB
Hazardous weather outlook, Mar 18, 2:58 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT FRI MAR 18 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ034>037-040>066-072>074- 192000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 258 PM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVER PORTIONS OF THE ARKLAMISS THROUGH THIS EVENING. THE GREATEST THREAT FOR SEVERE WEATHER INCLUDING LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WIND GUSTS UP TO 60 MPH WILL BE MAINLY BEFORE 8 PM...BUT A FEW SEVERE STORMS COULD REMAIN POSSIBLE THROUGH MUCH OF THE NIGHT AHEAD OF AN APPROACHING COLD FRONT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY AT LEAST PATCHY FROST IS EXPECTED LATE SUNDAY NIGHT AFTER AN EARLY START TO THE GROWING SEASON AND AT LEAST MINOR DAMAGE TO UNPROTECTED AND UNHEARTY VEGETATION IS POSSIBLE ACROSS THE REGION. WIDESPREAD THICK FROST AND LOWS NEAR OR JUST BELOW FREEZING ARE MORE LIKELY ACROSS PORTIONS OF EASTERN MISSISSIPPI WHERE ANY FROST-RELATED VEGETATION DAMAGE HAS POTENTIAL TO BE MORE EXTENSIVE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ018-019-025>033-038-039-192000- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE- 258 PM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY AT LEAST PATCHY FROST IS EXPECTED LATE SUNDAY NIGHT AFTER AN EARLY START TO THE GROWING SEASON AND AT LEAST MINOR DAMAGE TO UNPROTECTED AND UNHEARTY VEGETATION IS POSSIBLE ACROSS THE REGION. WIDESPREAD THICK FROST AND LOWS NEAR OR JUST BELOW FREEZING ARE MORE LIKELY ACROSS PORTIONS OF EASTERN MISSISSIPPI WHERE ANY FROST-RELATED VEGETATION DAMAGE HAS POTENTIAL TO BE MORE EXTENSIVE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 18, 1:54 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
154 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL BASTROP 32.77N 91.91W
03/18/2016 E0.50 INCH MOREHOUSE LA BROADCAST MEDIA
&&
27Special weather statement, Mar 18, 1:55 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT FRI MAR 18 2016
MSZ034-040-041-181945-
SHARKEY MS-ISSAQUENA MS-WASHINGTON MS-
155 PM CDT FRI MAR 18 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WASHINGTON...
NORTHERN SHARKEY AND NORTHWESTERN ISSAQUENA COUNTIES UNTIL 245 PM
CDT...
AT 155 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GLEN ALLAN...OR 9 MILES WEST OF ROLLING FORK...MOVING EAST AT 30
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GRACE AROUND 205 PM CDT.
ROLLING FORK AROUND 215 PM CDT.
ANGUILLA AND NITTA YUMA AROUND 220 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MAYERSVILLE.
LAT...LON 3301 9109 3309 9091 3309 9066 3292 9066
3283 9079 3282 9113 3285 9114 3286 9111
3289 9107 3292 9106 3298 9109 3299 9112
3298 9114 3292 9113 3291 9114 3300 9116
TIME...MOT...LOC 1855Z 263DEG 28KT 3293 9105
ECLocal storm report, Mar 18, 2:24 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
224 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL COLLINSTON 32.69N 91.87W
03/18/2016 E1.25 INCH MOREHOUSE LA PUBLIC
&&
27Local storm report, Mar 18, 2:37 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL DARNELL 32.68N 91.45W
03/18/2016 E1.00 INCH WEST CARROLL LA TRAINED SPOTTER
ACCUMULATIONS OF HAIL UP TO QUARTER SIZE
0220 PM HAIL ROLLING FORK 32.91N 90.88W
03/18/2016 E0.88 INCH SHARKEY MS LAW ENFORCEMENT
&&
DLSpecial weather statement, Mar 18, 2:38 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT FRI MAR 18 2016 MSZ036-042-182015- HOLMES MS-YAZOO MS- 238 PM CDT FRI MAR 18 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YAZOO AND SOUTHWESTERN HOLMES COUNTIES THROUGH 315 PM CDT... AT 238 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER YAZOO CITY...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... YAZOO CITY...BENTON...TOLARVILLE...COXBURG AND EDEN. LAT...LON 3272 9040 3288 9051 3307 9022 3285 9010 TIME...MOT...LOC 1938Z 239DEG 27KT 3285 9039 DL
Special weather statement, Mar 18, 2:38 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT FRI MAR 18 2016
LAZ008-182015-
WEST CARROLL LA-
238 PM CDT FRI MAR 18 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WEST CARROLL
PARISH UNTIL 315 PM CDT...
AT 238 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DARNELL...OR 12 MILES WEST OF TRANSYLVANIA...MOVING EAST AT 35
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL WEST
CARROLL PARISH...INCLUDING THE FOLLOWING LOCATIONS...EPPS AND
PIONEER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3277 9149 3278 9135 3273 9136 3271 9138
3269 9137 3269 9140 3262 9140 3261 9139
3258 9145 3258 9149
TIME...MOT...LOC 1938Z 263DEG 29KT 3270 9140
7The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 12:14 AM CDT | Special Weather Statement | JAN | West Carroll | 46 min |
| Mar 18, 12:26 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 59 min |
| Mar 18, 12:31 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 44 min |
| Mar 18, 5:35 AM CDT | Special Weather Statement | JAN | Morehouse | 40 min |
| Mar 18, 6:15 AM CDT | Special Weather Statement | JAN | East Carroll, Morehouse, West Carroll | 45 min |
| Mar 18, 8:37 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 38 min |
| Mar 18, 12:48 PM CDT | Special Weather Statement | JAN | West Carroll | 27 min |
| Mar 18, 1:12 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 48 min |
| Mar 18, 1:20 PM CDT | Special Weather Statement | JAN | West Carroll | 25 min |
| Mar 18, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Richland, West Carroll | 23 min |
| Mar 18, 2:00 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 20 min |
| Mar 18, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 48 min |
| Mar 18, 5:03 PM CDT | Special Weather Statement | JAN | West Feliciana | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.